Geez...know what you are going through. I have been trying to get off Lexapro for two months. I have been on it for almost two years. I got down to 2.5mgs then missed a day and holy cwap! Brain zaps and adrenalin rushes...finally caved and took 5mgs again and have stayed there. I honestly don't know how to get off this stuff. I did exactly what the doc told me to do with a reassurance if I followed the protocol there would be no side effects. I'm sorry I ever got on it...a nightmare to adjust and a worse nightmare to get off. My son is on this drug also and got down to once a week...called me from work two days ago and said he had to go home and get a pill the brain zaps were so bad.
Hope you have a successful time getting off. If you find a good way, let me know!
How are you feeling today? better I hope, sorry to hear you are getting bad withdrawl from the SSRI I know how that feels as I have had withdrawl symptoms when changeing meds and it can really muck up your systom. Stick in there my friend im sure the symptoms will pass soon but if not do go and speak with your doctor, know that we are here to support you and help you through this rough period.
OH my, I thought I was the only one anyone had ever made that comment to....."Turn that frown upside down" Right about the time someone says that too me is when I start to feel like it is hopeless to even try to find someone to support me. I am sorry as I know the people we love just don't understand what it is like to live with A & P.
Everyone here knows how you feel. If you have a wider range on your Klonopin I would certainly feel you would be doing yourself a service in using a higher dose to get through the acute withdrawal sx.
I am sorry to hear you are going through this.
Keep on talking to us and know we care. You are family here.
Gentle Hugs and prayers to help you through.
Maybe you weaned off a bit too quickly for that last bit. Are you opposed to going back to .25 for maybe a few months and weaning off slower? My Dr. has ok'd me to wean off Lex and klonopin too, but suggested I get off the benzo first and resist any urges to go back up on that (use CBT to cope). Hang in there. Do you have any naseau meds that you can take if things get really bad?
Post Edited (P-Fit) : 4/16/2009 8:19:09 AM (GMT-6)
Thanks for the suggestion, Dee!
My doctor seemed to think that 5mg was pretty low to begin with and that 1 week at 2.5mg (1/4 tablet) was enough before quitting. So I followed that advice. Not going so well! If I don't see an improvement in the next few days, then I am not opposed to hopping back on 2.5mg for another few weeks. But, it's hard, because once you are finally off, you want to just push through, you know? But I also don't want to be miserable for weeks.
Good for you for getting the "green light" to wean off of both. The benzo is more necessary for me, even at a low dose, than the SSRI. The SSRI never completely stopped my panic attacks and I don't suffer from depression, so that is why klonopin was added. But, the SSRI was very helpful with my OCD/obsessive thinking, so that is where my alt. techniques are really going to have to pick up the slack!
Co-Moderator, Anxiety and Panic Forum
DX: Anxiety, Depression, LPR (acid reflux)
Meds: Paxil, Nexium, Zantac